MAUDE Adverse Event Report: RICHARD WOLF GMBH POWER CONTROL; MOTOR CONTROL UNIT 2303 FOR UROLOGY AND ORTHOPEDICS

RICHARD WOLF GMBH POWER CONTROL; MOTOR CONTROL UNIT 2303 FOR UROLOGY AND ORTHOPEDICS
Model Number 2303011
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of richard wolf gmbh.Richard wolf medical instruments corporation is the importer of this device.Rwmic considers this mdr/complaint open.Rwmic will submit a follow up report with additional information and investigation of this complaint.
 
Event or Problem Description
On october 5th, 2020, the user facility reported the following to richard wolf medical instruments corporation (rwmic): piranha hand piece (suction pump) kept failing to activate, tried restarting unit but the hand piece would not work.Briefly switched to another hand piece and it only worked intermittently as well.Restarted unit 5 times, took 3 hours to do a 30 min procedure.The shaver handle stops during procedure, the unit says treatment mode and is not evacuating when it stops.Please check footswitch.They have used multiple shaver handles in one case and the same thing happened with different handles.It delayed the procedure by three hours, the patient had received two blood transfusions as a result.Will the device be returned? yes was the device being used during a procedure when the issue occurred? yes was there any injury or illness to the patient due to the reported issue? yes was there any injury or illness to any other personnel due to the reported issue? no did the issue cause a delay in the procedure being performed? yes did the delay put the patient at risk? (only applicable if there was a report of delay) yes was there a similar back-up device available for use? no was the scheduled procedure completed? yes.
 
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of richard wolf gmbh.Richard wolf medical instruments is the importer of this device.User facility was contacted three times in an effort to collect patient information and user information.As of 03/9/2021, rwmic has not received a response.Rwmic considers this mdr closed.
 
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of richard wolf gmbh.Richard wolf medical instruments corporation is the importer of this device.The following sections include new or changed information: b4, b5 g3, g6, h2, h3, h6, and h10.Labeling review (ga-a252): the foot switch typ 2030108 must not be actuated until "ready for use" appears on the display of the typ 2208011, otherwise the error message "footswitch in use/ defective please check" appears, see ga-a252 chapter 7.I.Rwmic considers this mdr/complaint open.Rwmic will contact the user facility for missing patient information.
 
Event or Problem Description
Rwmic device evaluation (b)(6) 2021: during the inspection of the motor control unit type 2303011 no defect/error could be detected.The foot switch type 2030108 must not be actuated until "ready for use" appears on the display of the type 2208011, otherwise the error message "footswitch in use/ defective please check" appears, see ga-a252 chapter 7.I.It is highly probable that the footswitch is actuated during vacuum buildup or that the vacuum is too low.Piranha mode or suction mode cannot be activated error "foot switch defective" check for correct tube connections.The reported conditions could not be confirmed, therefore no further actions will be carried out.

Brand Name
POWER CONTROL
Common Device Name
MOTOR CONTROL UNIT 2303 FOR UROLOGY AND ORTHOPEDICS
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM  75438
MDR Report Key10779301
Report Number1418479-2020-00042
Device Sequence Number1138100
Product Code HRX
UDI-Device Identifier04055207056653
UDI-Public04055207056653
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K030082
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2303011
Device Catalogue Number2303011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2020
Initial Date Received by Manufacturer 10/06/2020
Supplement Date Received by Manufacturer01/19/2021
01/19/2021
Initial Report FDA Received Date11/03/2020
Supplement Report FDA Received Date02/02/2021
03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;